Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
rjavolaska

Delete this post please

Recommended Posts

I have typically combination skin. I am now on my second month of accutane and am drier. I am not having issues with parts of my body excpet my face, lips, eyes so far. It can impact any part of your body for dryness though. A lot of people do get dryness, especially on the scalp. I am very able to keep on top of the dryness with GOOD moisturizing though.

Link to comment
Share on other sites

Hey!

I am probably going on accutane..

and was wondering: are there any accutane users that HAVE DRY SKIN ALREADY but still they have acne--what happens with dry skin going on accutane?

and does the accutane leave the skin even dryer after stop using it?

i am so confused...does accutane affects other parts of the body?Like head or legs...

THANKS FOR YOUR HELP!

If you already have dry skin before taking accutane, I would advise against accutane it will dry you up like the Sahara Desert if you already have dry skin to begin with. Some with normal skin, but had acne are dried up from Accutane permanently.

You really don't know how it will effect you till u take it, But being you already have dry skin wouldn't be smart. Also yes it can dry up more then your face any part of your body such as Joints, eyes, scalp, mouth, lips and well other areas....

Try light therapy and get your dry skin under control, I bet that acne will clear up.

Good Luck

Link to comment
Share on other sites

I have typically combination skin. I am now on my second month of accutane and am drier. I am not having issues with parts of my body excpet my face, lips, eyes so far. It can impact any part of your body for dryness though. A lot of people do get dryness, especially on the scalp. I am very able to keep on top of the dryness with GOOD moisturizing though.

Thanks for replying.

I never really had dry skin before, i ALWAYS had normal skin, it was nicely covered with just enough moisture, sebum, whatever...but lately...i am just guessing, but since i've used Dan's kit, my skin was a nightmare...flaky, dry, tight....GRR!!! I am so angry i even tried this kit.

BP affected my skin so much(i guess) and also my skin looks like a wall. it's so dull and...

i am really confused. but it's true that the last month i've been taking BC pills and maybe that made my skin dry.

Do you think that being on the low dosage of accutane won't dry me out permanently?

I DO think it will dry you out. BP dried me out awful, I stopped using before I started accutane. Dryness will only exacerbate acne (pre accutane) as it causes your skin to try to replace that moisture with oil. Talk to your derm about products while you deal with the whole initial labs and ipledge registration. They'll probably recommend Cetaphil. I have Rosacea and lots of redness so am using Eucerin Redneff relief cleanser day moisturizr and night moisturizer and am doing great. Dry lips are a given, but am managing all the dryness.

Link to comment
Share on other sites

I have typically combination skin. I am now on my second month of accutane and am drier. I am not having issues with parts of my body excpet my face, lips, eyes so far. It can impact any part of your body for dryness though. A lot of people do get dryness, especially on the scalp. I am very able to keep on top of the dryness with GOOD moisturizing though.

Thanks for replying.

I never really had dry skin before, i ALWAYS had normal skin, it was nicely covered with just enough moisture, sebum, whatever...but lately...i am just guessing, but since i've used Dan's kit, my skin was a nightmare...flaky, dry, tight....GRR!!! I am so angry i even tried this kit.

BP affected my skin so much(i guess) and also my skin looks like a wall. it's so dull and...

i am really confused. but it's true that the last month i've been taking BC pills and maybe that made my skin dry.

Do you think that being on the low dosage of accutane won't dry me out permanently?

I DO think it will dry you out. BP dried me out awful, I stopped using before I started accutane. Dryness will only exacerbate acne (pre accutane) as it causes your skin to try to replace that moisture with oil. Talk to your derm about products while you deal with the whole initial labs and ipledge registration. They'll probably recommend Cetaphil. I have Rosacea and lots of redness so am using Eucerin Redneff relief cleanser day moisturizr and night moisturizer and am doing great. Dry lips are a given, but am managing all the dryness.

But, permanently? I am just gonna wait for a half a month to see if BC pills were causing dryness. althought if i touch my face, my forehead isn't THAT dry,,,it just gives the appereance cause it's flaky and bumpy...

Cetaphil..i wish they were selling it here. but they're not. i don't wanna go to italy to buy it...maybe when i go to ikea, but just to buy a clenaser...no. and also i am tired of buying things online..

hm. why doesn't accutane work only on those oil glands that produce to much oil!!?

like iodine for example. iodine is used when thyroid produces to much hormones. they destroy thyroid with it, BUT iodine destroys ONLY cells that work to much.

oh, well maybe give you skin a break since BP caused the dryness and problems and keep moisturizing well, try not to use hot water while washing your face or taking a shower. Also yes, the winter can cause the skin to be drier. What other things have you tried for your acne. Is it cystic? Severe or just mild?

As for why accutne doesn't just work on oil glands, well b/c it is orginally and still used as a chemo for rare cancers in the brain, pancreas, thyroid and such. thier cancer pts acne started clearing up so they marketed it as a acne drug.

*****Off topic as a previous Grave's pt that had Iodine (RIA) it effects more then just the thyroid it goes through many of the bodies organs, before it exits the body and many grave pts have problems from the Iodine. Lucky for me I had a extremely low dose.******

If you do decide Accutane go on a low dose....

Link to comment
Share on other sites

Yaz definately caused my face to dry up a bit, especially around my mouth. Starting accutane today, hope it doesn't really kill me. I just bought nivea creme, a really thick face cream. Goodluck, just tell your derm, but I think you should be okay if you just moisturize.

Link to comment
Share on other sites

Hey there,

I also have dry skin on my body (especially my feet and hands) and I've always been that way! only face is excessively oily. Since starting accutane I moisturise my whole body twice a day as normal - the only changes i've made are that I now shower with Eucerin products.

It's day 15 on the tane for me and in general everything feels the same except that my face is now kicking out far less oil which is fab 'wooot' :D

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×